Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

March 18, 2021Jefferson County, Wakulla County, Florida

NWS Tallahassee, FL issued this special weather statement at Mar 18, 2021, 10:07 AM EDT for Jefferson County, Wakulla County, Florida. It was in force for 38 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 18, 2021, 10:07 AM EDT (14:07 UTC)
Expired
Mar 18, 2021, 10:45 AM EDT
In force
38 min
Issued by
NWS Tallahassee, FL

Counties Jefferson County, FL, Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 48 km from the middle of the area, began a volume at 14:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 18, 10:15 AM EDTTSTM WND DMG1 Ssw Apalachee Regiona, FLREPORT A TREE AND POWER LINES DOWN ALONG OLD ST AUGUSTINE RD NEAR WILLIAMS RD.
Mar 18, 10:45 AM EDTMARINE TSTM WIND 404 Sse Port Leon, FLWIND GUST OF 40 MPH REPORTED AT ST MARKS LIGHTHOUSE.
Mar 18, 10:46 AM EDTTSTM WND GST 422 Nw Panacea-Wakulla Ai, FLPRWF1 ST. MARKS REPORTED A WIND GUST OF 42 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 2.1 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 162 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
162 J/kg
Mixed-layer CIN
-183 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

934 
WWUS82 KTAE 181407
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
1007 AM EDT Thu Mar 18 2021
 
FLZ015-017>019-027-028-115-118-127-128-181445-
Inland Franklin FL-Inland Taylor FL-Coastal Wakulla FL-
Coastal Jefferson FL-Inland Jefferson FL-Madison FL-
Coastal Franklin FL-Inland Wakulla FL-Coastal Taylor FL-Leon FL-
1007 AM EDT Thu Mar 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR WAKULLA...NORTHWESTERN TAYLOR...
SOUTHWESTERN JEFFERSON...SOUTHEASTERN LEON...NORTHEASTERN FRANKLIN
AND SOUTHWESTERN MADISON COUNTIES UNTIL 1045 AM EDT...

At 1006 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Florida A And M to 19 miles southwest of
Crawfordville to 8 miles southeast of Carrabelle to 13 miles east of
St George Island. Movement was east at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Carrabelle, St. Marks, Woodville, Crawfordville, Tallahassee,
Wakulla, Greenville, Sopchoppy, Cody, Shadeville, Leon Sinks, Wakulla
Springs, Eight Mile Pond, Panacea, Scanlon, Medart, Bethel, Natural
Bridge, Liveoak Island and Curtis Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 100 PM EDT for Big Bend of
Florida.

LAT...LON 2975 8464 2996 8467 3001 8462 3001 8455
      3002 8457 3004 8460 3040 8427 3049 8350
      2993 8387 3003 8405 2999 8426 2985 8429
      2981 8449 2975 8453 2967 8468
TIME...MOT...LOC 1406Z 250DEG 29KT 3038 8424 2999 8458 2978 8456 2961
8465

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Mar 18, 9:14 AM EDT, 53 minutes earlier.

Area forecast discussion, Mar 18, 9:14 AM EDT, 53 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
914 AM EDT Thu Mar 18 2021

.UPDATE...

Storm organization has decreased a bit over the past hour.
Mesoanalysis indicates that instability is likely approaching a
minimum for the morning, with highest surface-based CAPE around
1000 J/kg just ahead of the line in the Florida Big Bend. However,
vertical shear remains quite strong, so a brief tornado cannot be
ruled out. As the morning progresses, daytime heating along the
1-75 corridor into the eastern Big Bend will likely increase
instability, so we may see an increase in overall storm intensity
by late morning into the early afternoon.

&&

.PREV DISCUSSION [720 AM EDT]...

.NEAR TERM [Through Tonight]...

An upper level low located near the mid-Mississippi Valley this
morning will track into the Tennessee Valley today while a cold
front moves across the southeast. A line of thunderstorms ahead of
the cold front was pushing into the Florida Panhandle as of 06z this
morning and activity will increase across our western counties over
the next hour or two. These storms will continue to track across
the tri-state area and exit the Big Bend by the evening.
Initially, the hi-res guidance timing was off when compared to
radar, however, more recent runs of the HRRR seem to be handling
current trends better.

Portions of the line have been struggling this morning, however, the
environment is still supportive of severe storms today and a tornado
watch was issued earlier that is in effect through 7am ET for the
western half of the CWA. CAPE values are expected to be around 1000
J/kg today, although instability is a bit more limited inland early
this morning. 50kts and 25-30kts of deep and low level shear,
respectively, are generally expected with the better instability.
SPC removed the enhanced risk from southwest Georgia, leaving the
majority of the CWA in the slight risk. While the threat has
decreased some, mainly across SW GA, it's important to remember that
regardless of the threat level today, isolated severe storms are
still expected and it only takes one storm to impact you.

The severe threat will end by this evening as the storms move east
of the region.

.SHORT TERM [Friday Through Saturday]...

Upper level troughing will deepen over the southeast CONUS.
Meanwhile, a wedge of high pressure will build down into the Tri-
state region with an inverted trough developing off the NE FL/SE GA
coast on Saturday. This will likely result in overcast sky
conditions on Saturday but rain is not expected. Temperatures will
be below seasonal levels with highs in the 60s to around 70 Friday
and ranging from the upper 50s north to lower and mid 60s south.
Lows Friday night will mostly be in the mid to upper 40s.

.LONG TERM [Saturday Night Through Thursday]...

The dry weather will continue with a gradual warming trend through
Tuesday as upper ridging builds in from the west ahead of the next
trough and surface cold front. Rain chances return on Wednesday and
Thursday as the front makes it's way into our forecast area.
Temperatures return to near seasonal levels by Tuesday with highs
in the mid to upper 70s and lows in the upper 40s to lower 50s.

.AVIATION...
[Through 12Z Friday]

Line of storms have pushed through DHN and ECP bringing strong
winds to the airports. A gust of 71kts was reported on the field
at ECP. This line will continue to track eastward today bringing
TSRA to the remaining sites. While wind gusts in the TAFs are
generally to 25kts, stronger winds will be possible and amendments
may be needed as the line approaches the other airports.
Conditions will begin to clear late this morning and into the
afternoon.

.MARINE...

Advisory conditions will continue across the local waters through
mid Friday morning. Southwest winds will shift to northwest in the
wake of a strong cold front today. Some of the storms along and
ahead of the front may become strong to severe. Another period of
advisory level winds will be possible from Saturday into Sunday
morning as the pressure gradient tightens across the local waters.

.FIRE WEATHER...

Aside from high dispersion indices today and Friday, there are
no other fire weather concerns at least for the next several days.

.HYDROLOGY...

Rainfall with today's cold front is not expected to be sufficient
for flooding concerns as most areas will see less than one inch of
rain. The next chance for rain after today won't be until the middle
of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   79  49  69  48  62 /  90   0   0   0   0
Panama City   73  51  67  50  63 /  30   0   0   0   0
Dothan        74  47  64  45  59 /  20   0   0   0   0
Albany        79  48  67  44  58 /  90   0   0   0   0
Valdosta      79  48  69  45  57 /  90   0   0   0  10
Cross City    79  51  71  49  64 /  90  10   0   0   0
Apalachicola  74  52  67  50  63 /  90   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...Small Craft Advisory until 11 AM EDT /10 AM CDT/ Friday for
     Apalachee Bay or Coastal Waters From Keaton Beach to
     Ochlockonee River FL out to 20 Nm-Coastal Waters From
     Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
     waters from Suwannee River to Keaton Beach FL out 20 NM-
     Coastal waters from Mexico Beach to Apalachicola FL out 20
     NM-Coastal waters from Mexico Beach to Okaloosa Walton
     County Line FL out 20 NM-Waters from Suwannee River to
     Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
     to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
     Beach to Okaloosa Walton County Line FL from 20 to 60 NM.

&&

UPDATE...Camp
NEAR TERM...Fieux
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Fieux
MARINE...Barry
FIRE WEATHER...Barry
HYDROLOGY...Barry

In the hours before

Local storm report, Mar 18, 9:11 AM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
911 AM EDT THU MAR 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0909 AM     MARINE TSTM WIND 1 SSE APALACHICOLA AIRP 29.71N 85.02W
03/18/2021  M39 MPH          FRANKLIN           FL   MESONET

            WEATHERSTEM AT FRANKLIN COUNTY EOC REPORTED
            GUST OF 39 MPH.

&&

KGG
Local storm report, Mar 18, 9:30 AM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
930 AM EDT THU MAR 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 AM     TSTM WND DMG     CENTURY                 31.68N 84.17W
03/18/2021                   LEE                GA   EMERGENCY MNGR

            LARGE PINE TREE SNAPPED. ALSO ROOF DAMAGE TO
            ONE RESIDENCE.

&&

KGG
Local storm report, Mar 18, 9:36 AM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
936 AM EDT THU MAR 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 AM     TSTM WND DMG     3 SE CHIPLEY MUNICIPAL  30.72N 85.49W
03/18/2021                   WASHINGTON         FL   EMERGENCY MNGR

            TREE REPORTED DOWN ON MOBILE HOME NEAR
            CORBIN RD.

&&

RH
Local storm report, Mar 18, 9:53 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
953 AM EDT THU MAR 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 AM     TORNADO          1 WNW W. MAIN/BRANNON S 31.24N 85.49W
03/18/2021                   HOUSTON            AL   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES DOWN.

&&

RH
Local storm report, Mar 18, 9:57 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
957 AM EDT THU MAR 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 AM     TSTM WND GST     1 NNW APALACHICOLA AIRP 29.73N 85.03W
03/18/2021  M46 MPH          FRANKLIN           FL   ASOS

            KAAF APALACHICOLA REPORTED A GUST OF 46 MPH.

&&

RH
Special weather statement, Mar 18, 10:07 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1007 AM EDT Thu Mar 18 2021

FLZ015-017>019-027-028-115-118-127-128-181445-
Inland Franklin FL-Inland Taylor FL-Coastal Wakulla FL-
Coastal Jefferson FL-Inland Jefferson FL-Madison FL-
Coastal Franklin FL-Inland Wakulla FL-Coastal Taylor FL-Leon FL-
1007 AM EDT Thu Mar 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR WAKULLA...NORTHWESTERN TAYLOR...
SOUTHWESTERN JEFFERSON...SOUTHEASTERN LEON...NORTHEASTERN FRANKLIN
AND SOUTHWESTERN MADISON COUNTIES UNTIL 1045 AM EDT...

At 1006 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Florida A And M to 19 miles southwest of
Crawfordville to 8 miles southeast of Carrabelle to 13 miles east of
St George Island. Movement was east at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Carrabelle, St. Marks, Woodville, Crawfordville, Tallahassee,
Wakulla, Greenville, Sopchoppy, Cody, Shadeville, Leon Sinks, Wakulla
Springs, Eight Mile Pond, Panacea, Scanlon, Medart, Bethel, Natural
Bridge, Liveoak Island and Curtis Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 100 PM EDT for Big Bend of
Florida.

LAT...LON 2975 8464 2996 8467 3001 8462 3001 8455
      3002 8457 3004 8460 3040 8427 3049 8350
      2993 8387 3003 8405 2999 8426 2985 8429
      2981 8449 2975 8453 2967 8468
TIME...MOT...LOC 1406Z 250DEG 29KT 3038 8424 2999 8458 2978 8456 2961
8465

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 4:18 AM EDTSpecial Marine WarningTAE3 hr
Mar 18, 4:45 AM EDTSpecial Weather StatementTAEHolmes, Walton75 min
Mar 18, 5:29 AM EDTSevere Thunderstorm WarningTAEHolmes, Walton, Washington61 min
Mar 18, 6:40 AM EDTSevere Thunderstorm WarningTAEBay, Walton, Washington64 min
Mar 18, 6:44 AM EDTSpecial Marine WarningTAE3 hr
Mar 18, 7:02 AM EDTTornado WarningTAEBay, Washington28 min
Mar 18, 7:05 AM EDTTornado WarningTAEBay, Calhoun, Gulf40 min
Mar 18, 7:19 AM EDTSevere Thunderstorm WarningTAEBay, Calhoun, Franklin, Gulf, Holmes, Jackson and 2 more86 min
Mar 18, 7:48 AM EDTTornado WarningTAEBay, Gulf27 min
Mar 18, 8:19 AM EDTSevere Thunderstorm WarningTAECalhoun, Franklin, Gadsden, Gulf, Leon, Liberty and 1 more56 min
Mar 18, 8:24 AM EDTSevere Thunderstorm WarningTAEGadsden, Leon, Liberty51 min
Mar 18, 9:08 AM EDTSpecial Marine WarningTAE2 hr
Mar 18, 9:11 AM EDTSevere Thunderstorm WarningTAEFranklin, Gadsden, Gulf, Jefferson, Leon, Liberty and 1 more64 min
Mar 18, 10:52 AM EDTSpecial Weather StatementTAEJefferson, Madison53 min
Mar 18, 11:04 AM EDTSpecial Marine WarningTAE116 min
Mar 18, 11:49 AM EDTSpecial Weather StatementTAETaylor41 min
Mar 18, 12:36 PM EDTSpecial Weather StatementTAEDixie, Lafayette84 min
Mar 18, 12:55 PM EDTSpecial Marine WarningTAE110 min
Mar 18, 1:21 PM EDTTornado WarningTAEDixie, Lafayette, Taylor24 min
Mar 18, 1:44 PM EDTSevere Thunderstorm WarningTAEDixie, Lafayette31 min
Mar 18, 2:06 PM EDTSpecial Weather StatementTAEDixie39 min
Mar 18, 7:01 AM EDTSevere Thunderstorm WarningTAECalhoun, Clay, Early, Miller, Seminole59 min
Mar 18, 7:32 AM EDTTornado WarningTAEEarly43 min
Mar 18, 7:55 AM EDTSevere Thunderstorm WarningTAEBaker, Calhoun, Clay, Dougherty, Early, Quitman and 2 more65 min
Mar 18, 10:41 AM EDTSpecial Weather StatementTAEBen Hill, Berrien, Brooks, Colquitt, Cook, Irwin and 5 more94 min
Mar 18, 12:12 PM EDTSpecial Weather StatementTAELanier33 min
Mar 18, 4:34 AM EDTSpecial Weather StatementTAECoffee, Dale, Geneva, Henry86 min
Mar 18, 6:04 AM EDTSevere Thunderstorm WarningTAECoffee, Dale, Henry, Houston56 min
Mar 18, 6:26 AM EDTTornado WarningTAEDale, Henry, Houston49 min
Mar 18, 7:15 AM EDTTornado WarningTAEHenry30 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.